Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 151, NWS Fort Worth, TX

March 28, 2000Parker County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 28, 2000, 5:25 PM CST for Parker County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 28, 2000, 5:25 PM CST (23:25 UTC)
Expired
Mar 28, 2000, 6:15 PM CST
In force
50 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Parker County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 52 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 5:56 PM CSTHail 0.75Springtown, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 3:30 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1877 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
249 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 282326
SVRFTW
TXC367-290015-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
525 PM CST TUE MAR 28 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PARKER COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 615 PM CST

* AT 525 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  LINE OF SEVERE THUNDERSTORMS FROM WEST OF SPRINGTOWN TO NEAR 
  WEATHERFORD.  THE STORMS WERE MOVING EAST AT 20 MILES PER HOUR.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPRINGTOWN AROUND 525 PM CST
  RENO AROUND 535 PM CST
  BRIAR AROUND 540 PM CST

DOPPLER RADAR DETECTED HAIL UP TO TWO INCHES IN DIAMETER WITH THIS
SEVERE THUNDERSTORM.

A TORNADO WATCH IS IN EFFECT FOR THE WARNING AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO WARNING. MOVE IMMEDIATELY
TO A STURDY STRUCTURE IF A TORNADO IS SPOTTED OR THREATENING CLOUDS
APPROACH.

LAT...LON 3300 9782 3276 9773 3278 9755 3300 9756

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 5:13 PM CST, 12 minutes earlier.

Area forecast discussion, Mar 28, 5:13 PM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
513 PM CST TUE MAR 29 2000

AVIATION DISCUSSION...STG/SVR TSRA WILL BE AFFECTING THE DFW SITES
BY 0030Z. SOUTHEAST LOW LEVEL FLOW TO PREVAIL THROUGH 09Z...THEN
SHOULD BECOME NORTHWEST NEAR 13Z.

83

314 PM CST TUE MAR 28 2000

MAJOR SEVERE WEATHER SITUATION DEVELOPING FOR NORTH TEXAS OVER THE
NEXT 24 HOURS...ESPECIALLY THIS EVENING.  LI'S IN THE -8 TO -12 RANGE
WITH CAPES APPROACHING 3000 J/KG.  LARGE HAIL...DAMAGING DOWN BURST
WINDS AND SOME TORNADOES POSSIBLE FROM DRYLINE STORMS THIS EVENING
THROUGH ABOUT MIDNIGHT.  DRYLINE ALREADY BECOMING ACTIVE WITH LEFT
FRONT QUADRANT OF 250 MB SPEED MAX ALOFT AND INSTABILITY AXIS IN THE
AREA. APPROACHING SHORT WAVE AND DEVELOPING SURFACE LOW TO THE
NORTHWEST WILL TEAM UP WITH COLD FRONT ALONG THE RED RIVER AND
DRYLINE TO THE WEST.  THE LOW WILL TRACK SLOWLY EAST AND SOUTHEAST
WITH STRONG CONVERGENCE ALONG BOUNDARIES...AND OVERRUNNING FOR THE
NORTHEAST AREA. WILL ISSUE FLASH FLOOD WATCH FOR EXTREME NORTHEAST
OVERNIGHT AS ONE TO TWO INCHES POSSIBLE WITH GUIDANCE NEAR 1.5
INCHES.

STRONG TO SEVERE THUNDERSTORM SHOULD STILL BE ONGOING EARLY WEDNESDAY
BEFORE THE SURFACE AND UPPER LEVEL SYSTEMS MOVE OUT.  SURFACE HIGH
PRESSURE BUILDS SOUTHWARD WEDNESDAY NIGHT WITH COOLER TEMPERATURES.

DFW   60/73/51/70 7400    ACT   61/83/53/75 6300

.FTW...FLASH FLOOD WATCH NORTH AND EAST OF A BONHAM TO GREENVILLE TO
EMORY LINE TONIGHT.

...75...

In the hours before

Special weather statement, Mar 28, 12:40 PM CST, 4 hours 45 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-282200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
1240 PM CST TUE MAR 28 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING.  THIS INCLUDES
THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS...
AND MINERAL WELLS.

THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL.  THE TORNADO THREAT IS SMALL THIS AFTERNOON...BECAUSE
OF RELATIVELY WEAK WINDS IN THE LOWER ATMOSPHERE.  HOWEVER...AN
EXPECTED ACCELERATION OF LOW LEVEL WINDS LATE THIS AFTERNOON MAY
RESULT IN A BRIEF THREAT OF A FEW TORNADOES THROUGH ABOUT MID-
EVENING.

SURFACE WIND...MOISTURE...AND INSTABILITY CONDITIONS INDICATE THAT
SCATTERED THUNDERSTORMS ARE LIKELY TO FORM IN A ZONE FROM NEAR GRAHAM
TO COMANCHE BY LATE AFTERNOON.  OTHER THUNDERSTORMS WILL FORM BY LATE
AFTERNOON ALONG A SLOWING COOL FRONT...JUST SOUTH OF THE RED RIVER.

BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE
NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL
OCCUR IN SOME AREAS.  HEAVY RAINFALL WILL BECOME A THREAT...MAINLY
IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS.  A FLASH FLOOD WATCH
LIKELY WILL BE ISSUED THIS AFTERNOON.  EMERGENCY MANAGEMENT OFFICIALS
AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO
THE EVENING HOURS.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHBEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).
Special weather statement, Mar 28, 2:44 PM CST, 2 hours 41 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290000-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
244 PM CST TUE MAR 28 2000

THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF NORTH
TEXAS...MAINLY LATE THIS AFTERNOON AND THIS EVENING.  THIS INCLUDES
THE DALLAS FORT WORTH METROPLEX...WACO...TEMPLE...SHERMAN...PARIS...
AND MINERAL WELLS.

THE MAIN STORM THREATS WILL BE VERY LARGE HAIL...DAMAGING WINDS...AND
HEAVY RAINFALL.  THERE IS A THREAT OF A TORNADO OR TWO DURING THE
LATE AFTERNOON AND EARLY EVENING...MAINLY NORTHWEST OF AN EASTLAND...
...MINERAL WELLS...GAINESVILLE LINE. THE WIND PROFILE WAS BECOMING
MORE FAVORABLE FOR SUPERCELL STORMS WITHIN THIS AREA.  A THREAT OF A
FEW TORNADOES MAY SPREAD FURTHER SOUTH AND EAST THROUGH MID-EVENING.

SCATTERED THUNDERSTORMS WERE FORMING BETWEEN ABILENE AND VERNON AT
MID AFTERNOON. A FEW OF THESE STORMS WILL BECOME SEVERE AS THEY MOVE
INTO NORTH CENTRAL TEXAS THROUGH 500 PM...GENERALLY NORTH OF
INTERSTATE 20.

BY EVENING...THUNDERSTORMS WILL BECOME WIDESPREAD...MAINLY ACROSS THE
NORTHERN TWO THIRDS OF NORTH TEXAS. DAMAGING WIND AND HAIL WILL
OCCUR IN SOME AREAS.  HEAVY RAINFALL WILL BECOME A THREAT...MAINLY
IN NORTHERN AND EASTERN PORTIONS OF NORTH TEXAS.  A FLASH FLOOD WATCH
LIKELY WILL BE ISSUED THIS AFTERNOON.  EMERGENCY MANAGEMENT OFFICIALS
AND STORM SPOTTERS MAY BE ACTIVATED...MAINLY AFTER 400 PM AND INTO
THE EVENING HOURS.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME
SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU
(SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT
(WEST CENTRAL TEXAS).

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 3:59 PM CSTSevere Thunderstorm WarningFWDMontague46 min
Mar 28, 4:38 PM CSTSevere Thunderstorm WarningFWDParker52 min
Mar 28, 4:46 PM CSTSevere Thunderstorm WarningFWDMontague44 min
Mar 28, 4:54 PM CSTSevere Thunderstorm WarningFWDPalo Pinto51 min
Mar 28, 5:08 PM CSTTornado WarningFWDMontague37 min
Mar 28, 5:23 PM CSTSevere Thunderstorm WarningFWDCooke67 min
Mar 28, 5:33 PM CSTSevere Thunderstorm WarningFWDTarrant42 min
Mar 28, 5:42 PM CSTSevere Thunderstorm WarningFWDPalo Pinto48 min
Mar 28, 5:43 PM CSTTornado WarningFWDCooke47 min
Mar 28, 5:47 PM CSTSevere Thunderstorm WarningFWDHamilton43 min
Mar 28, 5:48 PM CSTSevere Thunderstorm WarningFWDLampasas57 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.